Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 239, NWS Jacksonville, FL

October 3, 2004Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 3, 2004, 6:47 PM EDT for Camden County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2004, 6:47 PM EDT (22:47 UTC)
Expired
Oct 3, 2004, 7:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 47 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 032247
SVRJAX
GAC039-032330-
/X.NEW.KJAX.SV.W.0011.041003T2247Z-041003T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT SUN OCT 3 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES THE CITIES OF...KINGS BAY BASE...DUNGENESS

* UNTIL 730 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR KINGS BAY BASE...AND MOVING
  SOUTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3097 8152 3082 8164 3063 8137 3084 8121

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:15 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Oct 3, 2:15 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SUN OCT 3 2004

.SHORT TERM...CONVECTIVE INITIATION OCCURRING IN LARGELY THE SAME
AREA AS THIS TIME YESTERDAY WITH MAIN ACTIVITY ALONG THE WEST COAST
SEA BREEZE MOVING INTO GILCHRIST COUNTY. ETA12 IS DOING A GOOD JOB
DEPICTING THIS ZONE...PRODUCED BY AN EMBEDDED SHORT WAVE AND
CONVERGENT BOUNDARY IN CONJUNCTION WITH SEA BREEZE. EXPECT THIS
AREA TO FILL IN ALONG THE SUWANNEE VALLEY AND TOWARD THE NORTHEAST
FLORIDA COAST LATER THIS EVENING. ELSEWHERE...CONVECTION DEVELOPING
ALONG THE I-75 AND I-16 JUNCTION IN SOUTH GEORGIA ALONG FRONTAL
BOUNDARY AND MOVING SLOWLY SOUTHEAST. A LARGE MAJORITY OF THE UPPER
LEVEL ENERGY IS FORECAST TO SHIFT EASTWARD OFF THE ATLANTIC COAST
LEAVING MAINLY THE FRONT TO FOCUS CONVERGENCE ALONG WITH
INSTABILITY. ALTHOUGH CONVECTION SHOULD LINGER INTO THE OVERNIGHT
HOURS A BIT LONGER THAN LAST NIGHT...FRONT SHOULD HELP PUSH SHOWERS
SOUTH AND EAST OF THE AREA DURING THE EARLY MORNING HOURS.

WILL ALSO BE DEALING WITH FOG POTENTIAL OVERNIGHT AND GUIDANCE
NUMBERS ARE IN FAVOR OF DEVELOPMENT. INITIALLY...CONDITIONS LOOK
RATHER UNFAVORABLE FOR FOG FORMATION...BUT AS ENERGY SLIPS BY TO
THE EAST...THERE MAY BE AN AREA OF SUBSIDENCE AIDING IN DEVELOPMENT.

GFS LESS AGGRESSIVE ON SWEEPING MOISTURE AXIS SOUTHWARD AND KEEPS IN
SLIGHT CHANCE POPS OVER THE SOUTHERN ZONES DURING THE AFTERNOON.
WITH GENERALLY LIGHT FLOW...FEEL THE SEABREEZE WILL FORM ALONG BOTH
COASTS AND GENERATE CONVECTION LATE IN THE DAY OVER THE INTERIOR
SOUTH. WILL GO WITH THE WARMER ETA NUMBERS FOR AFTERNOON HIGHS AS
NORTHWEST FLOW AND PLENTY OF SUNSHINE PUSH THE MERCURY TOWARD 90
DEGREES OVER THE EXTREME SOUTH.

BIG MODEL DIFFERENCES EMERGE BY THE LATTER HALF OF THE WORK WEEK AS
THE ETA PROGS A LARGE DOME OF HIGH PRESSURE OVER THE MIDWEST JUST AS
THE GFS DOES...BUT THE ETA IS MUCH LESS AGGRESSIVE ON BRIDGING THE
HIGH SOUTHWARD OVER OUR AREA. IT IS NOT UNTIL THURSDAY WITH THE ETA12
THAT THE HIGH WEDGES DOWN THE COAST TO AFFECT OUR WEATHER. FOR NOW...
WILL GENERALLY USE A BLEND WITH LIGHTER EAST TO NORTHEAST FLOW
PRODUCING ISOLATED SHOWER ACTIVITY MAINLY ALONG THE COAST.

.LONG TERM...DIFFERENCES CONTINUE INTO THE WEEKEND AS THE GFS
PROGS A LARGE SOUTHERN STREAM SYSTEM DEVELOPING ALONG THE
SOUTHERN GULF COAST. THE DGEX IS VERY SUBDUED WITH THIS FEATURE
AND WILL LEAVE IN GENERIC SCATTERED POPS FOR NOW.&&

.MARINE...NW FLOW INDICATED IN THE OFFSHORE WATERS AND E COAST SEA
BREEZE AFFECTING NEARSHORE WATERS AT THIS TIME. SEAS AROUND 2-3 FT WITH
3 FT OF MOSTLY SWELL. EXPECT WINDS TO BECOME ELY THIS EVENING BEFORE
SHIFTING TO SW AND W BY MORNING. FRONTAL BOUNDARY WILL SAG SWD TONIGHT
THEN STALL. FRONT PUSHES THROUGH THE AREA BY TUE WITH WIND SHIFT TO
NELY. USED A BLEND OF ETA AND GFS RUNS TO AS WINDS SHIFT ON TUE. SCA
CONDS SUPPORTED BY TIGHTER PRES GRADIENT SETTING UP ON WED. TWEAKED WNA
WAVE GUIDANCE UP SLIGHTLY FOR LINGERING SWELL AND ALSO DURING NE FLOW
AS LATEST RUN SEEMED 1-2 FT TOO LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 64 86 59 87 / 20 10 00 10
SSI 70 86 67 83 / 30 10 00 20
JAX 67 88 64 85 / 30 20 00 20
SGJ 70 85 67 82 / 40 20 00 20
GNV 67 89 63 85 / 30 20 00 20
OCF 68 90 64 87 / 30 20 10 20
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PUBLIC...DEESE
MARINE/FIRE WEATHER...SHASHY
Hazardous weather outlook, Oct 3, 10:27 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1027 AM EDT SUN OCT 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1027 AM EDT SUN OCT 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...MOST RIVERS REMAIN ABOVE FLOOD STAGE...
...PATCHY DENSE FOG POSSIBLE TONIGHT...

MOST AREA RIVERS REMAIN ABOVE FLOOD STAGE TODAY. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION.

A WEAK COLD FRONT OVER THE TENNESSEE VALLEY WILL SAG SOUTHWARD TODAY
AND INTO SOUTH GEORGIA BY EARLY THIS EVENING. AHEAD OF THE
FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ONCE AGAIN
ALONG THE SEABREEZE BOUNDARIES WITH INLAND LOCATIONS HAVING THE BEST
CHANCE. ISOLATED STORMS COULD BECOME STRONG WITH WINDS TO 40 MPH
ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE
STORMS WILL MOVE TO THE SOUTHEAST AROUND 10 TO 15 MPH.

AS THE FRONT DRIFTS INTO THE AREA EARLY TONIGHT...ADDITIONAL SHOWERS
AND POSSIBLY A THUNDERSTORM WILL BE GENERATED. THIS ACTIVITY SHOULD
BE ON THE WANE AFTER MIDNIGHT.

LOCALLY DENSE FOG WILL AGAIN REDUCE THE VISIBILITY TO BETWEEN
ONE-QUARTER AND THREE-QUARTERS OF A MILE IN A FEW LOCATIONS AFTER
MIDNIGHT. SUDDEN CHANGES IN VISIBILITY ARE POSSIBLE AND MOTORISTS
SHOULD REMAIN ALERT FOR THIS POSSIBILITY. THE FOG WILL LIKELY BE
THICKEST NEAR LAKES...PONDS...RIVERS AND LOW SPOTS IN THE ROADWAY.
THE FOG WILL DISSIPATE BETWEEN 8 AM AND 9 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

MOST AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE PERIOD.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JTD

In the hours before

Special weather statement, Oct 3, 6:00 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SUN OCT 3 2004

FLZ024-GAZ164-032230-
CHARLTON GA-NASSAU FL-
600 PM EDT SUN OCT 3 2004

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR NASSAU AND CHARLTON
COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 630 PM EDT...

AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
HILLIARD TO 10 MILES WEST OF ST. GEORGE...OR ALONG A LINE EXTENDING
FROM HILLIARD TO 20 MILES SOUTHWEST OF HILLIARD...MOVING SOUTHEAST AT
5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND HILLIARD...ST. GEORGE AND CALLAHAN THROUGH 630 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Oct 3, 6:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT SUN OCT 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             DOVER BLUFF             31.02N 81.53W
10/03/2004  0.75 INCH        CAMDEN             GA   STORM CHASER

&&

PP
Special weather statement, Oct 3, 6:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT SUN OCT 3 2004

FLZ025-032300-
DUVAL FL-
613 PM EDT SUN OCT 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF NORMANDY...OR ABOUT
9 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING SOUTH 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
RIVERSIDE...ORTEGA...NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 700
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Oct 3, 6:23 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN OCT 3 2004

FLZ024-GAZ164-032315-
CHARLTON GA-NASSAU FL-
623 PM EDT SUN OCT 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
715 PM EDT...

AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ST. GEORGE...OR ABOUT
10 MILES SOUTHWEST OF HILLIARD...MOVING SOUTH 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE...NASSAU
VILLAGE-RATLIFF...CALLAHAN AND BRYCEVILLE THROUGH 715 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Oct 3, 6:28 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT SUN OCT 3 2004

GAZ165-166-032315-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
628 PM EDT SUN OCT 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF COLESBURG...OR ABOUT 5
MILES SOUTH OF WOODBINE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...KINGSLAND...
KINGS BAY BASE...HARRIETTS BLUFF AND COLESBURG THROUGH 715 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Oct 3, 6:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT SUN OCT 3 2004

FLZ032-037-032315-
CLAY FL-PUTNAM FL-
644 PM EDT SUN OCT 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND
NORTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...

AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF
BOSTWICK...OR ABOUT 16 MILES NORTH OF PALATKA...MOVING SOUTHEAST AT
10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND BOSTWICK THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.